MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the.018¿ 300cm straight (st) sv peripheral steerable guidewire (pgw) frayed on the distal area again.A new support guidewire (unknown) was opened and used to continue the procedure.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 35262993 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿distal tip-wires- frayed/split/torn¿ could not be confirmed.Shipping/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.¿ based on the limited information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the.018¿ 300cm straight (st) sv peripheral steerable guidewire (pgw) frayed on the distal area again.A new support guidewire (unknown) was opened and used to continue the procedure.There was no reported patient injury.The device will not be returned for evaluation.No other information was provided.
 
Additional Manufacturer Narrative
Below is the updated complaint conclusion to include the code that was added.As reported, the.018¿ 300cm straight (st) sv peripheral steerable guidewire (pgw) frayed on the distal area again.A new support guidewire (unknown) was opened and used to continue the procedure.There was no reported patient injury.One non-sterile pgw.018 sv short 300cm st unit was received for evaluation.During visual inspection, an apparent separated/fractured core wire on the tip was noted.Sem analysis presented evidence of smearing, tension marks, plastic deformations, and ductile dimples at the point of the affected areas.A product history record (phr) review of lot 35262993 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer ¿distal tip-wires ¿ frayed/split/torn¿ was not confirmed since this type of damage was not found on the unit.The reported event by the customer as ¿guidewire ¿ fractured/separated¿ was confirmed since the core wire was found fractured.The tension marks, plastic deformations and ductile dimples found on the wire are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.The exact cause of the observed condition cannot be conclusively determined.Procedural factors such as vessel characteristics or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Updated complaint conclusion below: as reported, the.018¿ 300cm straight (st) sv peripheral steerable guidewire (pgw) frayed on the distal area again.A new support guidewire (unknown) was opened and used to continue the procedure.There was no reported patient injury.The product was returned for analysis.One non-sterile pgw.018 sv short 300cm st unit was received coiled for analysis inside a plastic bag.The device was unpacked, during visual inspection, an apparent separated/fractured core wire on the tip was noted (see microscopical section), no other anomalies were observed during analysis.Due the separated/fractured condition found; sem analysis was performed.Results showed that the pgw.018 sv short 300cm st core wire and coiled wire presented evidence of smearing, tension marks, plastic deformations, and ductile dimples at the point of the frayed/split/torn affected areas.The tension marks, plastic deformations and ductile dimples found on the pgw.018 sv short 300cm st core wire, and coiled wire, are commonly associated with separations caused by material tensile overload.The characteristics found on the frayed/split/torn affected areas suggests a device manipulation that led the guide wire material to the observed frayed/split/torn.Per the observed conditions, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the frayed/split/torn.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 35262993 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip-wires-frayed/split/torn¿ was confirmed via device analysis; however, the exact cause cannot be determined.Sem analysis revealed the core wire and coiled wire presented evidence of smearing, tension marks, plastic deformations, and ductile dimples at the point of the frayed/split/torn area.These damages are commonly associated with separations caused by material tensile overload and analysis suggests the device was induced to events that exceeded its material yield strength.Therefore, based on the information available for review it is likely procedural factors and/or handling of the product contributed to the events noted during device analysis.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Additional information was received and malfunction code guidewire-fractured-separated was add.The previous code of distal tip-wires - frayed/split/torn will remain.Additional information is pending will be submitted upon 30 days.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12512196
Report Number1016427-2021-05374
Device Sequence Number13728475
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public10705032056069
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35262993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer11/29/2021
12/20/2021
01/28/2022
02/23/2022
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date12/20/2021
12/29/2021
02/22/2022
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown